MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS-SC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 8fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Upon return, the one-way valve was tethered to the short driveline tubing.The iabc bladder was fully un-wrapped.Two bends to the iabc central lumen were noted at approximately 19cm and 22.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.No other visual damage or abnormalities were noted to the returned sample.The fos (sc) connector was examined.The fos white connector was properly seated in the blue clamshell housing.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The fos (sc) connector was connected to the iabp.The pump status displayed "not connected".Upon further checking, the fiber was found broken at approximately 23.7cm from the iabc distal tip.The full length of the fiber was confirmed present with no other no-table breaks.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abno rmalities or debris were noted.The iabc was leak tested in accordance with testing meth-ods from manufacturing procedure.An external leak was immediately detected from the distal end of the bifurcate bushing.Under microscopic inspection, the leak from the bifur cate bushing occurred from the adhesive bond.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 19.2cm and 22.7cm from the iabc distal tip, which are the locations of the previously noted bends.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufac-turing specifications prior to release.The reported complaint for "helium leak, would not hold gas" is confirmed.During the complaint investigation, an external helium leak was confirmed from the intra-aortic balloon catheter (iabc) bifurcate bushing adhesive, which caused the reported complaint.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the external leak from the iabc bifurcate bushing adhesive.The probable root cause is manufacturing related.A cor-rective and preventive action (capa) has been initiated to address the issue.
 
Event or Problem Description
It was reported that "helium leak, would not hold gas".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn# (b)(4).

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22609147
Report Number3010532612-2025-00766
Device Sequence Number5383914
Product Code DSP
UDI-Device Identifier10801902218909
UDI-Public(01)10801902218909(11)241122(17)261031(10)18F24L0107(21)
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-05830-LWS-SC
Device Lot Number18F24L0107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown